U.S. doctors online nowAsk doctors free
Stamford, CT
A 57-year-old male asked about a male:

Adderall 20mg 3-4 day, effexor (venlafaxine) 150mg 57yrs old, adhd, high b/p, getting aggressive behavior, and obese, on b/p medications, many highs, & lows, why?

3 doctor answers7 doctors weighed in
Dr. Dariush Saghafi
Neurology 34 years experience
Checked in with doc?: There sound to be a lot of things going on at once here and I can't be sure they all have to do with either the Adderall (dextroamphetamine and racemic amphetamine) or some other single problem. You should call your doc and get in for another examination or have them make some adjustments based on your conditions. They know you better than anyone.
Dr. Dariush Saghafi
Neurology 34 years experience
Provided original answer
Good luck!
May 15, 2014
Dr. Amanda Itzkoff
Psychiatry 19 years experience
Time to see the doc: It sounds like you are having some serious medical symptoms (like elevated blood pressure) as well as mood symptoms (rather than improvement) with your SNRI/ stimulant combination. While these meds may have helped you in the past -- you clearly need a thorough in office visit to determine your next steps!
Dr. Kevin Passer
undefined 36 years experience
Oh, and BTW, Effexor causes high blood pressure. That is a common side effect of Effexor.
May 15, 2014
Dr. Kevin Passer
36 years experience
Adderall (dextroamphetamine and racemic amphetamine) problems: Have you discussed this with your doctor? Have you ever looked up the side effects of Adderall (dextroamphetamine and racemic amphetamine). If you were my patient, I would discontinue your Adderall (dextroamphetamine and racemic amphetamine), as it's probably making you worse. 80 mgs per day is not a low dose. If you're not careful, you could end up in a hospital. You should contact your doctor now. You are at risk for heart attack or stroke.
Last updated Jun 9, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.